Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2015, 10:52 PM CDT for Claiborne Parish, Lincoln Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 10:52 PM CDT (03:52 UTC)
- Expired
- Apr 24, 2015, 11:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Union County, AR, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:00 PM CDT | TSTM WND DMG | 2 N Junction City, AR | POWER LINES DOWN |
| Apr 24, 11:10 PM CDT | TSTM WND DMG | 10 Ne El Dorado, AR | POWER LINES DOWN |
| Apr 24, 11:10 PM CDT | TSTM WND DMG | Bernice, LA | TREES DOWN... SNAPPED AND UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 9:59 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS54 KSHV 250352
SVRSHV
ARC139-LAC027-061-111-250445-
/O.NEW.KSHV.SV.W.0089.150425T0352Z-150425T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1052 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
EASTERN CLAIBORNE PARISH IN NORTHWESTERN LOUISIANA...
NORTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1145 PM CDT
* AT 1052 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JUNCTION
CITY...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...SMACKOVER...NORPHLET...HUTTIG...JUNCTION CITY...
FARMERVILLE...BERNICE...STRONG...CALION...WESSON...URBANA...
LAPILE...COOLEY...LAWSON...LISBON...MORO BAY STATE PARK...DUBACH...
MARION...VIENNA AND ATHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR SOUTH CENTRAL
ARKANSAS AND NORTHWESTERN LOUISIANA.
LAT...LON 3259 9227 3259 9308 3277 9294 3311 9289
3337 9291 3337 9255 3332 9252 3332 9246
3327 9244 3330 9235 3326 9232 3328 9230
3325 9223 3321 9223 3321 9218 3316 9217
3316 9212 3310 9214 3299 9207 3274 9205
TIME...MOT...LOC 0352Z 256DEG 49KT 3302 9283
HAIL...1.00IN
WIND...70MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:15 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 24, 10:15 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 PM CDT FRI APR 24 2015 .UPDATE... TORNADO WATCH 105 NOW IN EFFECT THROUGH 4 AM. CONVECTION STILL FIRING ALONG A FRONTAL BOUNDARY ALONG AND NORTH OF INTERSTATE 20. WITH DEWPOINTS IN THE 70S SOUTH OF THE FRONT...PLENTY OF MOISTURE TO SUPPORT DISCREET STORMS WITH BOWING FEATURES ALONG THE FRONT. UPDATE ALREADY OUT. /05/ .PRELIMINARY POINT TEMPS/POPS... SHV 69 89 64 89 / 60 20 0 10 MLU 70 87 66 87 / 60 30 10 10 DEQ 59 86 51 85 / 80 10 0 10 TXK 65 87 60 85 / 80 10 0 10 ELD 68 85 60 84 / 60 20 0 10 TYR 66 89 63 88 / 60 10 0 10 GGG 65 88 63 88 / 60 10 0 10 LFK 70 89 65 89 / 60 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 AM CDT FRI APR 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1047 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME DISCRETE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO THREE INCHES ACROSS THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND OVERNIGHT. 13
In the hours before
Local storm report, Apr 24, 9:51 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG JEFFERSON 32.76N 94.35W
04/24/2015 MARION TX 911 CALL CENTER
TREE ON HOUSE IN TOWN
&&
EVENT NUMBER SHV1500357
10Local storm report, Apr 24, 10:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 4 E HOSSTON 32.88N 93.81W
04/24/2015 BOSSIER LA AMATEUR RADIO
POWER LINES DOWN
&&
EVENT NUMBER SHV1500358
10Local storm report, Apr 24, 10:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL 1 E BRADLEY 33.10N 93.64W
04/24/2015 E1.00 INCH LAFAYETTE AR FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1500359
10Local storm report, Apr 24, 10:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 5 E BRADLEY 33.10N 93.57W
04/24/2015 LAFAYETTE AR FIRE DEPT/RESCUE
TREE DOWN. CAR RAN INTO IT AND PEOPLE TRAPPED. FIRE
DEPT ON SCENE.
&&
EVENT NUMBER SHV1500360
10Local storm report, Apr 24, 10:35 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 5 S FOUKE 33.19N 93.89W
04/24/2015 MILLER AR AMATEUR RADIO
LARGE TREE DOWN BLOCKING THE HIGHWAY 1 MILE SOUTH OF
SULPHUR RIVER ON HWY 71 SOUTH
&&
EVENT NUMBER SHV1500361
MMAYEAUXLocal storm report, Apr 24, 10:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT FRI APR 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL 3 E JACKSONVILLE 31.97N 95.21W
04/24/2015 E1.75 INCH CHEROKEE TX PUBLIC
RELAYED THROUGH MEDIA.
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 38 min |
| Apr 24, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 46 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 48 min |
| Apr 24, 10:17 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 43 min |
| Apr 24, 10:32 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 43 min |
| Apr 24, 10:45 PM CDT | Tornado Warning | SHV | Claiborne, Union | 30 min |
| Apr 24, 11:02 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Apr 24, 11:26 PM CDT | Special Weather Statement | SHV | Jackson, Natchitoches, Ouachita, Red River, Sabine, Winn | 64 min |
| Apr 24, 11:47 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 28 min |
| Apr 25, 1:13 AM CDT | Special Weather Statement | SHV | Ouachita | 17 min |
| Apr 25, 4:31 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 11 hr |
| Apr 25, 8:54 AM CDT | Special Weather Statement | SHV | Grant | 51 min |
| Apr 24, 7:39 PM CDT | Special Weather Statement | SHV | Hempstead, Lafayette, Miller, Nevada | 51 min |
| Apr 24, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller, Nevada | 50 min |
| Apr 24, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 38 min |
| Apr 24, 9:20 PM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.